MAUDE Adverse Event Report: PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY

PENUMBRA, INC. SENDIT DELIVERY DEVICE; NRY
Catalog Number RED72SDKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned sendit delivery device (sendit) confirmed a fracture on the distal end and revealed that the device was tapered on a portion the distal fractured segment.If the sendit is retracted against resistance, the device may begin to stretch, taper and subsequently fracture.Based on the reported complaint, the loop in the patient¿s anatomy may have contributed to resistance during the procedure.The returned non-penumbra guidewire was also confirmed to be fractured on the distal length, and bends were present on the distal end.Evaluation of the returned red72 silver revealed stretching on the catheter.There was no reported allegation on the returned device.Therefore, this damage may be incidental, and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a sendit delivery device (sendit), a penumbra red 72 reperfusion silver catheter (red72 silver), a benchmark bmx96 access system (bmx96), and a guidewire.It was reported that a loop was noticed in the internal carotid artery (ica).While advancing the bmx96 to the target location, the physician experienced resistance, but continued to use the bmx96.The physician advanced the red72 silver, sendit, and the guidewire through the bmx96 to the target location.The sendit and the guidewire were removed from the patient to initiate aspiration.The physician successfully completed one pass and noticed that the the distal end of the sendit and guidewire were aspirated along with the clot into the penumbra engine canister (canister).All parts of the sendit and the guidewire were removed from the patient, and the procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
SENDIT DELIVERY DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25608981
Report Number3005168196-2026-00212
Device Sequence Number21310856
Product Code NRY
UDI-Device Identifier00815948029996
UDI-Public00815948029996
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K242104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00018096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale